Alert archive / Alabama / Wind Advisories in 2011
Wind Advisory 7, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Apr 10, 2011, 2:41 PM CDT for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Apr 11, 2011, 10:00 AM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2011, 2:41 PM CDT (19:41 UTC)
- In effect from
- Apr 11, 2011, 10:00 AM CDT
- Expired
- Apr 11, 2011, 7:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.7 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -456 J/kg
- Mixed-layer LCL
- 1291 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
542 WWUS74 KHUN 101941 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 241 PM CDT SUN APR 10 2011 ...WINDY CONDITIONS EXPECTED TO DEVELOP MONDAY... .A STRONG COLD FRONT WILL APPROACH THE TENNESSEE VALLEY BY MONDAY MORNING WITH INCREASING SOUTHERLY WINDS. WIND SPEEDS BY MONDAY AFTERNOON WILL INCREASE FURTHER AS THE COLD FRONT MOVES ACROSS THE AREA. ALZ001>010-016-TNZ076-096-097-110400- /O.NEW.KHUN.WI.Y.0007.110411T1200Z-110412T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 241 PM CDT SUN APR 10 2011 ...WIND ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY. * TIMING: VALID FROM 7 AM TO 7 PM MONDAY. * WINDS: SOUTH WINDS AROUND 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH...ARE EXPECTED TO DEVELOP MONDAY MORNING. WINDS ARE THEN EXPECTED TO BECOME SOUTHWEST AROUND 20 TO 30 MPH BY MONDAY AFTERNOON...WITH GUSTS UP TO 40 MPH...BEFORE DIMINISHING MONDAY EVENING WITH THE PASSAGE OF THE COLD FRONT. * IMPACTS: WIND SPEEDS THIS STRONG WILL RESULT IN DAMAGE TO LOOSE OBJECTS AROUND HOMES. SMALL TREES AND LIMBS MAY ALSO BE BROKEN OR UPROOTED. MOTORISTS DRIVING ON ELEVATED ROADWAYS OR IN HIGH PROFILE VEHICLES MAY ALSO ENCOUNTER HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ SS
3 follow-up statements
685 WWUS74 KHUN 110331 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1031 PM CDT SUN APR 10 2011 ...WINDY CONDITIONS EXPECTED TO DEVELOP MONDAY... .STRONG SOUTHERLY WINDS WILL DEVELOP ON MONDAY MORNING AS A HIGH PRESSURE SYSTEM SHIFTS TO THE ATLANTIC SEABOARD AND A COLD FRONT PUSHES INTO THE REGION. WIND SPEEDS WILL CONTINUE TO INCREASE ON MONDAY AFTERNOON JUST AHEAD OF THE FRONT...BUT WILL DECREASE AFTER THE FRONT CROSSES THE AREA. ALZ001>010-016-TNZ076-096-097-111145- /O.CON.KHUN.WI.Y.0007.110411T1200Z-110412T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1031 PM CDT SUN APR 10 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 7 PM CDT MONDAY. * TIMING: VALID FROM 7 AM TO 7 PM MONDAY. * WINDS: SOUTH WINDS AROUND 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH...ARE EXPECTED TO DEVELOP MONDAY MORNING. WINDS ARE THEN EXPECTED TO BECOME SOUTHWEST AROUND 20 TO 30 MPH BY MONDAY AFTERNOON...WITH GUSTS UP TO 40 MPH...BEFORE DIMINISHING MONDAY EVENING WITH THE PASSAGE OF THE COLD FRONT. * IMPACTS: WIND SPEEDS THIS STRONG WILL RESULT IN DAMAGE TO LOOSE OBJECTS AROUND HOMES. SMALL TREES AND LIMBS MAY ALSO BE BROKEN OR UPROOTED. MOTORISTS DRIVING ON ELEVATED ROADWAYS OR IN HIGH PROFILE VEHICLES MAY ALSO ENCOUNTER HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ SS/KDW
937 WWUS74 KHUN 110909 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 409 AM CDT MON APR 11 2011 ...WINDY CONDITIONS ARE EXPECTED TODAY... .STRONG SOUTHERLY WINDS WILL DEVELOP THIS MORNING AS A COLD FRONT PUSHES TOWARDS THE REGION. WIND SPEEDS WILL CONTINUE TO INCREASE DURING THE AFTERNOON JUST AHEAD OF THE FRONT...BUT WILL DECREASE AFTER THE FRONT CROSSES THE AREA. ALZ001>010-016-TNZ076-096-097-111800- /O.EXT.KHUN.WI.Y.0007.110411T1500Z-110412T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 409 AM CDT MON APR 11 2011 ...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 7 PM CDT THIS EVENING... * TIMING: VALID FROM 10 AM TO 7 PM THIS EVENING. * WINDS: SOUTH WINDS AROUND 15 TO 25 MPH...WITH GUSTS UP TO 35 MPH...ARE EXPECTED TO DEVELOP BY MID MORNING. WINDS WILL THEN SHIFT TO THE SOUTHWEST DURING THE AFTERNOON HOURS...WITH GUSTS UP TO 40 MPH POSSIBLE. GUSTS WILL DIMINISH THIS EVENING AS THE COLD FRONT MOVES THROUGH THE AREA. * IMPACTS: WIND SPEEDS THIS STRONG WILL RESULT IN DAMAGE TO LOOSE OBJECTS AROUND HOMES. SMALL TREES AND LIMBS MAY ALSO BE BROKEN OR UPROOTED. MOTORISTS DRIVING ON ELEVATED ROADWAYS OR IN HIGH PROFILE VEHICLES MAY ALSO ENCOUNTER HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
174 WWUS74 KHUN 111741 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 1241 PM CDT MON APR 11 2011 ALZ001>010-016-TNZ076-096-097-120000- /O.CON.KHUN.WI.Y.0007.000000T0000Z-110412T0000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 1241 PM CDT MON APR 11 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. * TIMING: VALID FROM 10 AM TO 7 PM THIS EVENING. * WINDS: SOUTHWEST WINDS 20 TO 30 MPH THIS AFTERNOON...WITH GUSTS UP TO 40 MPH POSSIBLE. GUSTS WILL DIMINISH THIS EVENING AS THE COLD FRONT MOVES THROUGH THE AREA. * IMPACTS: WIND SPEEDS THIS STRONG WILL RESULT IN DAMAGE TO LOOSE OBJECTS AROUND HOMES. SMALL TREES AND LIMBS MAY ALSO BE BROKEN OR UPROOTED. MOTORISTS DRIVING ON ELEVATED ROADWAYS OR IN HIGH PROFILE VEHICLES MAY ALSO ENCOUNTER HAZARDOUS DRIVING CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS IN EXCESS OF 25 MPH... OR GUSTS IN EXCESS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE...INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ SS
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Apr 10, 12:07 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Apr 10, 12:07 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 1207 PM CDT SUN APR 10 2011 .UPDATE...FOR 18Z TAFS. && .AVIATION...LOW CLOUDS ACROSS THE CWA WILL CONTINUE TO MIX OUT THIS AFTN...WITH VFR CONDITIONS ALREADY AT KMSL. EXPECT VFR CONDITIONS AT KHSV ARND 19Z. OTHERWISE STLT TRENDS/MODEL DATA ARE SHOWING THAT AFTER THE LOW CLOUDS DISSIPATE...VFR CONDITIONS WILL CONTINUE FOR BOTH TAF SITES THRU 15Z MONDAY MRNG. AFTER 15Z...MVFR CONDITIONS ARE EXPECTED ESPECIALLY AT KMSL...AS A COLD FRONT APPROACHES THE AREA. FOR NOW WILL NOT INCLUDE ANY PCPN IN EITHER TAFS...THINKING THAT ANY PCPN WILL BEGIN AFTER 18Z MONDAY. ALSO WITH GOOD LOW LEVEL WIND SHEAR EXPECTED MONDAY MORNING/AFTN...WILL KEEP WIND SHEAR IN BOTH TAFS. && .PREV DISCUSSION... /ISSUED 1025 AM CDT SUN APR 10 2011/ UPDATE...LOWERED TEMPS AND INCREASED SKY COVER. DISCUSSION...LOW CLOUDS WERE COVERING MOST OF THE TN VALLEY WITH ONLY OUR TN ZONES AND EXTREME NERN AL WITH SUNNY SKIES ATTM. NEW NAM DATA (TIME SECTIONS) SHOW THAT THERE MAY BE ENOUGH LOW LEVEL MOISTURE ARND THIS AFTN TO KEEP A BKN CLOUD DECK OVER MOST OF THE CWA. DEPENDING ON HOW MANY BREAKS IN THE CLOUD COVER THIS AFTN WILL DETERMINE OUR HIGH TEMPS. FOR NOW WILL GO ARND THE MID 80S FOR HIGHS FOR MOST LOCATIONS. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && 007
Hazardous weather outlook, Apr 10, 12:57 PM CDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1257 PM CDT SUN APR 10 2011 ALZ001>010-016-TNZ076-096-097-111000- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1257 PM CDT SUN APR 10 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THERE IS A SLIGHT CHANCE OF A FEW SHOWERS AND THUNDERSTORMS TONIGHT AFTER MIDNIGHT...MAINLY FOR AREAS WEST OF INTERSTATE 65. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... A COLD FRONT WILL APPROACH NORTHWEST ALABAMA BY LATE MONDAY MORNING AND THEN WILL MOVE ACROSS THE REST OF THE AREA BY MONDAY EVENING. THERE WILL BE A LINE OF SHOWERS AND THUNDERSTORMS ALONG THE COLD FRONT WITH SOME STRONG TO SEVERE STORMS POSSIBLE. DAMAGING WINDS...LOCALIZED HEAVY RAIN AND HAIL WILL BE THE MAIN SEVERE WEATHER THREATS. AT THE MOMENT...THE BEST TIMING FOR POSSIBLE SEVERE WEATHER WILL BE BETWEEN NOON AND 2 PM OVER NORTHWEST ALABAMA...2 PM TO 4 PM ACROSS THE HUNTSVILLE AREA AND 4 PM TO 6 PM OVER NORTHEAST ALABAMA. THERE IS A CHANCE OF THUNDERSTORMS ON THURSDAY AND FRIDAY AS ANOTHER LOW PRESSURE SYSTEM IMPACTS THE TENNESSEE VALLEY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS POSSIBLE ON MONDAY. SS
Nearby
Wind Advisories in Alabama, 2011Wind Advisories in Tennessee, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.